Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 58, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 27, 2004, 3:34 PM EST for Wayne County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2004, 3:34 PM EST (20:34 UTC)
- Expired
- May 27, 2004, 4:15 PM EST
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:30 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:57 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, May 27, 1:57 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 257 PM EDT THU MAY 27 2004 .DISCUSSION... CLEARING WAS WORKING INTO THE FCST AREA FROM THE SW. SPC HAS PUT OUT A SVR TS WATCH UNTIL 01Z FOR MUCH OF THE WESTERN HALF OF THE FCST AREA. && .ILN WATCHES/WARNINGS/ADVISORIES UNTIL 7 PM EDT... IN...FLOOD WATCH TONIGHT INZ073>075. KY...FLOOD WATCH TONIGHT KYZ089>100. OH...FLOOD WATCH TONIGHT OHZ077>082-088. && AR
Hazardous weather outlook, May 27, 4:12 AM EST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 512 AM EDT THU MAY 27 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271111- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 512 AM EDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO THIS EVENING OVER EASTERN INDIANA...SOUTHWEST OHIO AND NORTHERN KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. ALONG WITH THE SEVERE WEATHER...THE THREAT FOR HEAVY RAIN AND FLOODING WILL EXIST INTO TONIGHT ACROSS SOUTHEAST INDIANA... NORTHERN KENTUCKY AND SOUTHERN OHIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE STORMS MAY ALSO BE POSSIBLE ON MONDAY...MEMORIAL DAY... WHEN A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION. REFER TO LATER HAZARDOUS WEATHER OUTLOOKS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT. AR
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:36 PM EST | Severe Thunderstorm Warning | ILN | Darke | 54 min |
| May 27, 4:00 PM EST | Severe Thunderstorm Warning | ILN | Preble | 60 min |
| May 27, 4:03 PM EST | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 42 min |
| May 27, 4:10 PM EST | Severe Thunderstorm Warning | ILN | Montgomery | 65 min |
| May 27, 4:15 PM EST | Severe Thunderstorm Warning | ILN | Miami | 60 min |
| May 27, 4:31 PM EST | Severe Thunderstorm Warning | ILN | Clark, Greene | 59 min |
| May 27, 5:03 PM EST | Severe Thunderstorm Warning | ILN | Clinton | 57 min |
| May 27, 5:04 PM EST | Severe Thunderstorm Warning | ILN | Darke | 56 min |
| May 27, 5:06 PM EST | Severe Thunderstorm Warning | ILN | Warren | 24 min |
| May 27, 5:17 PM EST | Severe Thunderstorm Warning | ILN | Fayette | 58 min |
| May 27, 5:19 PM EST | Severe Thunderstorm Warning | ILN | Preble | 56 min |
| May 27, 5:31 PM EST | Severe Thunderstorm Warning | ILN | Montgomery | 59 min |
| May 27, 5:33 PM EST | Tornado Warning | ILN | Fayette | 27 min |
| May 27, 5:45 PM EST | Tornado Warning | ILN | Ross | 60 min |
| May 27, 5:56 PM EST | Severe Thunderstorm Warning | ILN | Greene | 64 min |
| May 27, 6:18 PM EST | Severe Thunderstorm Warning | ILN | Clinton | 57 min |
| May 27, 6:27 PM EST | Severe Thunderstorm Warning | ILN | Adams | 63 min |
| May 27, 6:31 PM EST | Severe Thunderstorm Warning | ILN | Fayette | 59 min |
| May 27, 6:36 PM EST | Severe Thunderstorm Warning | ILN | Pike | 24 min |
| May 27, 6:39 PM EST | Severe Thunderstorm Warning | ILN | Scioto | 36 min |
| May 27, 6:42 PM EST | Severe Thunderstorm Warning | ILN | Preble | 33 min |
| May 27, 6:47 PM EST | Severe Thunderstorm Warning | ILN | Highland | 43 min |
| May 27, 6:56 PM EST | Severe Thunderstorm Warning | ILN | Ross | 64 min |
| May 27, 5:30 AM EST | Severe Thunderstorm Warning | ILN | Ripley | 45 min |
| May 27, 5:45 AM EST | Severe Thunderstorm Warning | ILN | Dearborn, Ohio, Switzerland | 45 min |
| May 27, 4:30 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 60 min |
| May 27, 5:57 PM EST | Severe Thunderstorm Warning | ILN | Fayette | 48 min |
| May 27, 6:13 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 32 min |
| May 27, 6:49 PM EST | Severe Thunderstorm Warning | ILN | Kenton | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.